Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Feb 8, 2021, 1:13 AM CST for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2021, 1:13 AM CST (07:13 UTC)
- Expired
- Feb 8, 2021, 2:45 AM CST
- In force
- 92 min
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 15 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105 WWUS83 KICT 080713 SPSICT Special Weather Statement National Weather Service Wichita KS 113 AM CST Mon Feb 8 2021 KSZ067>069-082-083-080845- Reno-Butler-Harvey-Sedgwick-Kingman- 113 AM CST Mon Feb 8 2021 ...FREEZING DRIZZLE WILL AFFECT RENO...SEDGWICK...HARVEY...BUTLER AND KINGMAN COUNTIES... At 110 AM CST, an area of steady freezing drizzle continued to expand northward across south central Kansas including metro Wichita. The freezing drizzle will quickly coat roadways with a thin layer of ice that may be undetectable. Please use extreme caution, especially on bridges, overpasses and around curves. Allow plenty of stopping distance and avoid braking suddenly. Travel will remain slick and hazardous overnight and through the morning. Locations impacted include... Wichita, Hutchinson, Derby, Newton, El Dorado, Andover, Haysville, Augusta, Park City, Valley Center, Bel Aire, Goddard, Rose Hill, Maize, Kingman, Cheney, Halstead, North Newton, Douglass and Sedgwick. LAT...LON 3762 9813 3818 9779 3798 9667 3751 9685 TIME...MOT...LOC 0710Z 201DEG 9KT 3793 9796 3755 9691 $$ DARMOFAL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Feb 7, 11:43 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 7, 11:43 PM CST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1143 PM CST Sun Feb 7 2021 .SHORT TERM...(This evening through Tuesday) Issued at 205 PM CST Sun Feb 7 2021 Broad upper troughing continues to encompass the entire CONUS with a strong jet stretching from the Northern Intermountain into the Mid Mississippi Valley. At the surface, surface high stretches from the Northern Plains into the Missouri Valley with a Polar airmass remaining in place for areas generally north of the Red River. Main concern for this forecast package will be freezing drizzle potential tonight through Mon morning. Models remain consistent in backing mid/upper flow slightly this evening into Mon. This will result in isentropic upglide quickly increasing in the 280-285K layer this evening and especially early Mon morning. Looking at forecast soundings, for areas south of Highway 50, most of the saturated layer stays above -10c, with the exception of right near the surface. So while we will probably see some flurries, feel the predominant precip type will be freezing drizzle with a good chance it will cause significant travel hazards for the morning commute. The main challenge will be how far north drizzle stays the main precip type as opposed to flurries. Highest confidence in widespread freezing drizzle will be for areas generally along and south of Highway 400. Freezing drizzle and flurries will shift east late Mon morning into the afternoon hours. Subsidence will overspread the region for Mon night into Tue which will shut precip chances off. However, very cold dome of Arctic air will remain over the region. .LONG TERM...(Wednesday through Sunday) Issued at 205 PM CST Sun Feb 7 2021 Both GFS and ECMWF are forecasting a weak upper impulse to track out of the Desert Southwest and across TX Wed night into Thu. Warm advection ahead of this feature will bring wintry precip Tue night through Wed across the Mid Mississippi and Ohio Valley, with the bulk of this staying east of the area. At the same time Polar upper low will retrograde back to the southwest over south central Canada. This will allow for another reinforcing surge of Arctic air for the Wed night through Thu time frame and may also bring another round of light wintry precip. Confidence remains very high in the current Polar airmass remaining through next weekend. There are parts of central KS that will likely not get above 20 degrees during the Wed-Sun time frame. While dangerous wind chills will be in place to start the work week, they will get even more severe for the Thu-Sat time frame with the second shot of Arctic air. Some locations across central KS will likely see wind chills approach -20 degrees. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1141 PM CST Sun Feb 7 2021 Widespread IFR and LIFR will persist through the overnight and early morning hours with periods of freezing drizzle, possibly mixing with snow at times across south central and southeast Kansas while very light snow and snow flurries remain the dominate preciptation type acros central Kansas. Although precipitation amounts are expected to remain very light, temperatures hovering in the teens and single digits will allow for a light glaze in many locations. Breezy east to northeast winds will also persist across the area as we remain on the fringe of the arctic airmass. Flight categories may begin to improve slightly on Monday afternoon as a persistent area of lift gradually moves away from the area. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 14 21 9 20 / 20 20 0 0 Hutchinson 12 17 5 17 / 20 20 0 0 Newton 12 19 6 17 / 20 30 0 0 ElDorado 13 21 8 20 / 20 30 10 0 Winfield-KWLD 20 24 12 24 / 20 20 10 0 Russell 4 14 2 11 / 20 20 0 0 Great Bend 8 15 4 12 / 20 20 0 0 Salina 6 16 2 15 / 20 30 0 0 McPherson 11 17 4 16 / 20 30 0 0 Coffeyville 22 31 14 26 / 20 20 10 0 Chanute 17 25 11 24 / 20 20 10 0 Iola 14 22 9 23 / 20 20 10 0 Parsons-KPPF 20 29 13 25 / 20 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon CST Monday for KSZ067>072-082- 083-091>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...MWM
Hazardous weather outlook, Feb 7, 2:44 PM CST, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 244 PM CST Sun Feb 7 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 244 PM CST Sun Feb 7 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Freezing drizzle will increase in coverage tonight into early Monday morning across south central and southeast Kansas and will affect the morning commute. Expect a glaze of ice on roadways creating slick driving conditions. Wind chills late tonight will range from zero to 10 below across central and portions of south central Kansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Freezing drizzle will affect south central and southeast Kansas Monday morning and is expected to affect the Morning commute. Expect a glaze of ice on roadways creating slick driving conditions. Wind chills Monday morning will range from zero to 10 below across central and portions of south central Kansas. Periodic chances for light snow or flurries and bitter cold temperatures and wind chills will prevail across the area through the end of the week and into next weekend. The best chances for light snow and the lowest temperatures and wind chills are expected Thursday through early Saturday. Dangerously low wind chills on Friday and Saturday mornings could range from 10 below to 20 below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Feb 8, 1:13 AM CST, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 113 AM CST Mon Feb 8 2021 KSZ067>069-082-083-080845- Reno-Butler-Harvey-Sedgwick-Kingman- 113 AM CST Mon Feb 8 2021 ...FREEZING DRIZZLE WILL AFFECT RENO...SEDGWICK...HARVEY...BUTLER AND KINGMAN COUNTIES... At 110 AM CST, an area of steady freezing drizzle continued to expand northward across south central Kansas including metro Wichita. The freezing drizzle will quickly coat roadways with a thin layer of ice that may be undetectable. Please use extreme caution, especially on bridges, overpasses and around curves. Allow plenty of stopping distance and avoid braking suddenly. Travel will remain slick and hazardous overnight and through the morning. Locations impacted include... Wichita, Hutchinson, Derby, Newton, El Dorado, Andover, Haysville, Augusta, Park City, Valley Center, Bel Aire, Goddard, Rose Hill, Maize, Kingman, Cheney, Halstead, North Newton, Douglass and Sedgwick. LAT...LON 3762 9813 3818 9779 3798 9667 3751 9685 TIME...MOT...LOC 0710Z 201DEG 9KT 3793 9796 3755 9691 DARMOFAL
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.